| Catalog Number |
312.46 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on an unknown date a double drill sleeve was damaged.The teeth on 4.5mm distal end are broken.There was no patient involvement.This report is for a double drill sleeve.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
No combination could be found for part 312.46 with lot 112166-1, therefore a device history record (dhr) review could not be performed at this time.Device evaluation: broken.Visual inspection observed the 4.5 mm end broken at one of the distal teeth.The break extends into the shaft of the drill guide and the broken fragment was not received by customer quality with the drill guide.There is some surface wear present on the drill guide, however, the lot number and therefore age of the device is unknown; it cannot be determined whether this amount of wear is consistent with the age of the device.No new malfunctions have been identified.The received condition was determined to agree with the complaint description.No definitive cause of the issue could be determined.Dimensional inspection: during the document/specification review, the following drawings, reflecting the current revision were reviewed.No drawings reflecting the manufacturing revision were reviewed due to the unknown lot number.4.5mm/3.2mm double drill sleeve.3.2/4.5mm drill sleeve- 4.5mm/3.2mm double drill sleeve.All dimensional inspections were performed using calipers.The inner diameter of the 4.5mm drill sleeve was measured to be 4.78mm at its widest point still present after the fracture, which does not fall within specification of 4.40 to 4.50.This oversized condition is due to slight deformation from the forces that caused the broken condition.No further dimensional analysis was possible due to post-manufacturing damage.No device history review or material and hardness review were performed for the returned instrument as no lot number was able to be discerned.Device is not etched and reported lot number could not be confirmed as valid.Device most likely was manufactured prior to 2000 as every subsequent revision includes an etched part number.This complaint is confirmed, and no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.